Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 5, NWS Nashville, TN

February 17, 200839 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Feb 17, 2008, 12:53 AM CST for 39 counties in Tennessee. It took effect at Feb 17, 2008, 3:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 12:53 AM CST (06:53 UTC)
In effect from
Feb 17, 2008, 3:00 AM CST
Expired
Feb 18, 2008, 12:00 AM CST
In force
21 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 170653
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 AM CST SUN FEB 17 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-171600-
/O.CAN.KOHX.LW.Y.0004.080217T0900Z-080217T2200Z/
/O.NEW.KOHX.WI.Y.0005.080217T0900Z-080218T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1253 AM CST SUN FEB 17 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO MISSOURI THIS MORNING 
AND INTO THE GREAT LAKES AREA BY LATE TODAY. THE TIGHTENING
PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO BETWEEN 20 AND 30
MPH...WITH GUSTS POSSIBLY REACHING TO AROUND 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

07
3 follow-up statements
000 
WWUS74 KOHX 170701
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CST SUN FEB 17 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-171600-
/O.CON.KOHX.WI.Y.0005.080217T0900Z-080218T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
101 AM CST SUN FEB 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO MISSOURI THIS MORNING
AND INTO THE GREAT LAKES AREA BY LATE TODAY. THE TIGHTENING
PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO BETWEEN 20 AND
30 MPH...WITH GUSTS POSSIBLY REACHING TO AROUND 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

07
000 
WWUS74 KOHX 170940
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
340 AM CST SUN FEB 17 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-172200-
/O.CON.KOHX.WI.Y.0005.000000T0000Z-080218T0000Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
340 AM CST SUN FEB 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG LOW PRESSURE CENTER WILL MOVE FROM THE CENTRAL PLAINS INTO
THE GREAT LAKES TODAY...TIGHTENING THE PRESSURE GRADIENT ACROSS THE
MID-SOUTH. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS
REACHING TO AROUND 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

07
000 
WWUS74 KOHX 172334
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
534 PM CST SUN FEB 17 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-180600-
/O.EXT.KOHX.WI.Y.0005.000000T0000Z-080218T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
534 PM CST SUN FEB 17 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

A STRONG LOW PRESSURE CENTER HAS MOVED INTO THE GREAT LAKES, AND
WILL DRAG A COLD FRONT ACROSS THE MID STATE THIS EVENING. THE
TIGHT PRESSURE GRADIENT IS RESPONSIBLE FOR THE HIGH WIND SPEEDS.
WINDS THIS EVENING WILL BE FROM THE SOUTH OR SOUTHWEST AT 15 TO 25
MPH... WITH GUSTS REACHING 35 TO 40 MPH. THE WINDS WILL SHIFT TO
THE NORTHWEST ONCE THE FRONT PASSES, AND WILL BEGIN TO DIMINISH
AFTER MIDNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES, SO PLEASE USE EXTRA CAUTION.

$$

ROSE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 16, 8:34 PM CST, 4 hours 19 minutes earlier.

Area forecast discussion, Feb 16, 8:34 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
834 PM CST SAT FEB 16 2008

.UPDATE...COOL DRY AIR OVER NORTHERN PARTS OF THE MID STATE HAS
BEEN VERY SLOW TO DISLODGE, DESPITE WINDS OUT OF THE SOUTHEAST.
THUS, SOME TEMPERATURES HAVE ALREADY FALLEN TO, OR SLIGHTLY BELOW,
FORECAST OVERNIGHT MINIMA. THUS, WILL NEED TO UPDATE TO ALTER
OVERNIGHT TEMPERATURE FORECAST A BIT.

IT STILL LOOKS LIKE THINGS WILL WARM UP LATER TONIGHT, BUT NOT
BEFORE WE BOTTOM OUT IN THE MID TO UPPER 40S ACROSS THE NORTH.

OTHERWISE, EXPECT LITTLE OR NO CHANGE TO PREVIOUS ZFP.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      50  68  35  42 /  40  90  30  30
CLARKSVILLE    47  64  33  39 /  70  70  40  20
CROSSVILLE     51  65  34  39 /  20  90  50  30
COLUMBIA       51  69  35  43 /  50  90  30  20
LAWRENCEBURG   52  68  36  43 /  50  90  30  20
WAVERLY        49  66  34  41 /  70  70  30  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 3 AM TO 4 PM CST SUNDAY FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

19
Hazardous weather outlook, Feb 16, 4:25 PM CST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
425 PM CST SAT FEB 16 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-172230-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
425 PM CST SAT FEB 16 2008

...LAKE WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM CST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   LAKE WIND ADVISORY

SOUTHERLY WINDS WILL START INCREASING ACROSS THE MID STATE LATE
TONIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. BY SUNRISE
...MANY AREAS...WILL HAVE SUSTAINED WINDS OF 20 MPH...WITH GUSTS
BETWEEN 30 AND 35 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   LAKE WIND ADVISORY

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS TO NEAR
40 MPH. THUNDERSTORMS WILL ALSO DEVELOP...AS THE COLD FRONT
PUSHES IN...AND A FEW STORMS COULD BECOME STRONG WITH WIND GUSTS UP
TO 50 MPH.

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY

19

Nearby

Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.